PCOS, Hypothyroidism and susten.

by Pallavi
(Bangalore, India)

Hi Wray, At the outset, I apologise for the long writeup- could not exclude much, tried to though :-)

I am ardent reader of your blog and have followed your advice for the last 3 months. For most of my issues I have searched your blog for answers and most often than not, I have found them. For others I have tried trial and error to pinpoint the solution. However, at this point I thought it is best to seek your advice.

Just a brief history, I am 39yrs and I had been diagnosed with PCOS when I was 22 yrs although I am certain I had it earlier. Hirsutism on face and acne, weight gain, depression and male pattern baldness. I controlled it with a Primal diet and homeopathic medication and I have two kids. During both pregnancies I had Gestational diabetes and post my 2nd child I developed Hypothyroidism.

3yrs post delivery I was 10kgs fatter than my 9th month pregnancy weight and just could not keep weight off. Same issues again hirsutism, male pattern baldness, depression. I was reluctant to take allopathic medication and homeo medication just did not seem to have an affect. I also have chronic .constipation and am on a herbal powder available loclaly here for the same. While browsing I came across Dr. Lees's blog and ordered a natural progesterone cream. But that complicated matters and I had bleeding and cramping which did not stop despite continuous use. Then I came across your blog where you have suggested a higher dose. Since the cream did not suffice, and it was an expensive affair ordering again, I resorted to vaginal suppositories - Endogest 200mg- twice a day, 14th -26th day of my cycle. This stopped my bleeding and got back my periods on schedule. I started feeling better and lost weight too. I am at tis point continuing the same dose and completed a 3rd cycle.

Now I have few queries and would be grateful if you could answer these:

1) Is vaginal Endogest or Susten good enough. I cannot get a hold of high dose progesterone cream in India at an economical rate. The shipping rates are proving too expensive.

2) My hairfall has increased drastically and my hair is thinning. and my skin is becoming dry. Based on your advice in one of blogs I started on NAC 600 mg (Mucinac). This too did not help and it had a side effect of uneasiness in the stomach and I started feeling more hungry than usual. Although I follow a 80% Primal diet, when I take Mucinac I could not control my appetite and tend to binge. I also tried L-Glutamine.

3) I also started to experience dizziness when I get up and heart palpitations so started on a Vitamin B supplement.(b12 and others)

4) New effects are I am beginning to experience foggy brain, low back pain during my periods, blurred vision.

5) I continue to have insomnia and restless leg syndrome 2 weeks before and during my periods and have begun taking Magnesium gycinate for this.

6) I am unsure if my symptoms are due to high/low progesterone or high/low estrogen. It is not as easy as it seems. All seem to display similar symptoms

7) Assuming it is low progesterone, how long due I stick with this high dose..i.e how do I know when to stop. I am at this point getting confused with analyzing the symptoms.

Thanks again for all the information you provide.

Click here to post comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone faq.


Search over 8,400 pages on this site...